MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0330BLK
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "physician was coiling the hole of a cc fistula and went up with a optiblock 3x30 during deployment the physician went to reposition his microcatheter so he pulled the coil back as it was still being deployed and then the coil snapped inside the microcatheter with some of it left in the fistula hole.They were able to use a balloon as a snare to trap the loose coil against the side of the microcatheter and remove it from the patient vessel." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference: #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we observed the implant coil was not included with the device return; - we observed no sign of detachment cycle being ran; - we observed no visual damage to the detachment zone with the pet jacket, lead wires and solder joints intact; - we observed multiple minor kinks along the hypotube; - we observed the microcatheter was not returned; - we conducted destructive testing of the delivery pusher to reveal the detachment profile of the sr thread; - we observed the distal tip of the sr thread experienced necking - indicating the thread endured an overload in tensile stress.Root cause of the reported issue can likely be attributed to an overload of tensile stress exerted on the implant coil.Upon device return, we observed the delivery pusher was returned with minor kinks along the hypotube.Moreover, we noted the detachment zone showed no visual signs of a detachment cycle being ran and the implant coil was not returned.To further analyze the unit, the body coil was deconstructed to reveal the tip of the sr thread which showed that the thread experienced necking, indicating the thread endured an overload in tensile stress.It is possible if the implant coil were to have become damaged during attempts to reposition the coil system, this could have led to the implant coil encountering excessive friction and ultimately lead to the implant coil becoming detached upon retracting the coil system.Without the return of the implant coil its exact condition is unknown, therefore further analysis of the implant coil could not be performed.Furthermore, if the associated microcatheter were to have become damaged or temporarily ovalized during the procedure, this could have forced excessive friction on the implant coil and led to the reported issue.Without the return of the associated microcatheter, further analysis could not be performed.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f260300013 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key25488954
Report Number3014162263-2026-00068
Device Sequence Number18633359
Product Code HCG
UDI-Device Identifier00840303711889
UDI-Public(01)00840303711889(11)260302(17)310302(10)F260300013
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0330BLK
Device Lot NumberF260300013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2026
Initial Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown